MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 32/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Model Number 6570-0-232
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event: an event regarding product mix involving a ceramic head was reported.The event was confirmed by review of the photographs provided.Method & results: product evaluation and results: the outer box of the device shows catalog number 6570-0-232, lot 89546202 on the label and also shows that the device was intended to be a 32mm head with a nk lnth of +4mm.A photo showing that the device packaged bears the marking 32mm -4.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been 8 other similar events for the lot referenced.Conclusions: the reported product mix was confirmed.An nc was raised to further address this event.Product surveillance will continue to monitor for trends.Corrective action/preventive action: nc was raised to further address this event.This is a product mix issue, so the device information located on the outer box label is being reported and the information for the device that was actually inside the package is: 6570-0-032 delta v-40 ceramic head 32/-4 lot 89648802 product field action has been initiated.
 
Event or Problem Description
Primary procedure, left hip.It was reported that an implant's packaging and labels indicated a 32 +4 ceramic head, but the device was marked as a 32 -4 ceramic head.A second device of the same lot was opened and the same issue occurred.A 32 +4 head of a different lot was opened and implanted.Procedure completed successfully with a delay of approximately 2 minutes.Rep confirmed the implants were hospital owned.Rep confirmed that he can provide pictures, and that no further information will be released by the hospital or surgeon.

Brand Name
DELTA V-40 CERAMIC HEAD 32/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, NON-POROUS, CALICU
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
diana rogers
210 centennial avenue
centennial park, elstree
borehamwood WD6 3-SJ
UK   WD6 3SJ
2082386500
MDR Report Key13939618
Report Number0002249697-2022-00454
Device Sequence Number11881190
Product Code JDI
UDI-Device Identifier04546540608536
UDI-Public04546540608536
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6570-0-232
Device Catalogue Number6570-0-232
Device Lot Number89546202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
PFA 2902313
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown